Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On a subclass of spiral-like functions


Author: E. M. Silvia
Journal: Proc. Amer. Math. Soc. 44 (1974), 411-420
MSC: Primary 30A32
DOI: https://doi.org/10.1090/S0002-9939-1974-0342688-4
MathSciNet review: 0342688
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \alpha \geqq 0,0 \leqq \beta < 1,\vert\lambda \vert < \pi /2$ and suppose that $ f(z) = z + \sum\nolimits_{n = 2}^\infty {{a_n}{z^n}} $ is holomorphic in $ U = \{ z:\vert z\vert < 1\} $. If

$\displaystyle \operatorname{Re} \left[ {{e^{i\lambda }}\frac{{zf'(z)}}{{f(z)}} ... ...{{f'(z)}} + 1 - \frac{{zf'(z)}}{{f(z)}}} \right)} \right] > \beta \cos \lambda $

for $ z \in U$, then $ f(z)$ is said to be $ \alpha$ - $ \lambda $-spiral-like of order $ \beta $ and we write $ f(z) \in S_\alpha ^\lambda (\beta )$. The author shows that for each $ \alpha \geqq 0, \alpha$ - $ \lambda$ -spiral-like functions of order $ \beta $ are $ \lambda $-spiral-like of order $ \beta $. The following representation theorem is obtained: The function $ f(z) \in S_\alpha ^\lambda (\beta )(\alpha > 0,0 \leqq \beta < 1,\vert\lambda \vert < \pi /2)$, if and only if there exists a function $ F(\zeta )\lambda $-spiral-like of order $ \beta $ such that

$\displaystyle F(z) = {\left[ {({e^{i\lambda }}/\alpha )\int_0^z {F{{(\zeta )}^{... ...bda }}/\alpha }}{\zeta ^{ - 1}}d\zeta } } \right]^{\alpha {e^{ - i\lambda }}}}.$

A distortion theorem for $ \log \vert f(z)/z\vert$ and a rotation theorem for $ \arg f(z)/z$ are also proved for functions $ f(z) \in S_0^\lambda (\beta )$.

References [Enhancements On Off] (What's this?)

  • [1] T. Basgöze and F. R. Keogh, The Hardy class of a spiral-like function and its derivative, Proc. Amer. Math. Soc. 26 (1970), 266-269. MR 41 #8680. MR 0264084 (41:8680)
  • [2] I. E. Bazilevič, On a case of integrability in quadratures of the Loewner-Kufarev equation, Mat. Sb. 37 (79) (1955), 471-476. (Russian) MR 17, 356. MR 0072949 (17:356e)
  • [3] P. Eenigenburg, S. Miller, P. Mocanu and M. Reade, On a class of Bazilevič functions, Notices Amer. Math. Soc. 19 (1972), A706. Abstract #72T-B293.
  • [4] I. S. Jack, Functions starlike and convex of order $ \alpha $, J. London Math. Soc. (2) 3 (1971), 469-474. MR 43 #7611. MR 0281897 (43:7611)
  • [5] R. Libera, Univalent $ \alpha $-spiral functions, Canad. J. Math. 19 (1967), 449-456. MR 35 #5599. MR 0214750 (35:5599)
  • [6] S. S. Miller, Distortion properties of alpha-starlike functions, Proc. Amer. Math. Soc. 38 (1973), 311-318. MR 0310222 (46:9324)
  • [7] S. S. Miller, P. T. Mocanu and M. O. Reade, All $ \alpha $-convex functions are univalent and starlike, Proc. Amer. Math. Soc. 37 (1973), 553-554. MR 0313490 (47:2044)
  • [8] -, Bazilevič functions and generalized convexity, Rev. Roumaine Math. Pures Appl. (to appear). MR 0338340 (49:3105)
  • [9] P. T. Mocanu, Une propriété de convexité généralisée dans la théorie de la représentation conforme, Mathematica (Cluj) 11 (34), (1969), 127-133. MR 42 #7881. MR 0273000 (42:7881)
  • [10] P. T. Mocanu and M. O. Reade, On generalized convexity of conformal mappings, Rev. Roumaine Math. Pures Appl. 16 (1971), 1541-1544. MR 0308381 (46:7495)
  • [11] R. Nevanlinna, Eindeutige analytische Funktionen, Die Grundlehren der math. Wissenschaften, Band 46, Springer-Verlag, Berlin, 1936; English transl., Die Grundlehren der math. Wissenschaften, Band 162, Springer-Verlag, Berlin and New York, 1970. MR 43 #5003. MR 0057330 (15:208c)
  • [12] E. Silvia, Classes related to $ \alpha $-starlike functions, Ph.D. Dissertation, Clark University, Worcester, Mass., 1972.
  • [13] R. Singh, A note on spiral-like functions, J. Indian Math. Soc. 33 (1969), 49-55. MR 41 #454. MR 0255794 (41:454)
  • [14] L. Spaček, Prispevek k teorii funkei prostych, Časopis Pěst. Mat. 62 (1933), 12-19.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30A32

Retrieve articles in all journals with MSC: 30A32


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1974-0342688-4
Keywords: Univalent, $ \alpha $-starlike, $ \lambda $-spiral-like
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society